MAUDE Adverse Event Report: RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM

RICHARD WOLF GMBH POWER STICK M4; MOTOR HANDPIECE MAX. 6000RPM
Model Number 8564021
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The motor handle has not yet been sent in by the user for examination.
 
Event or Problem Description
A medical distributor has informed richard wolf gmbh of an issue regarding a motor handpiece max.6000rpm, part id: 8564.021, sn # (b)(6).According to the received information, after the laser enucleation of the prostate was completed, the health professional tried to use the power stick for morcellation and suction.The motorized handpiece worked briefly for 5-10 seconds, then suction failed.The handpiece was checked and reloaded probe/blade.Also, connections of the sterile disposable tubing, filter, and canister were checked several times.However, the suction could not be generated, and therefore surgery was abandoned.The patient returned the following day with an acute condition.A second handpiece was used with the same motor control unit 2304 and the suction and morcellation was completed.Later information received confirmed that the patient has no negative medical events after the first procedure.

Brand Name
POWER STICK M4
Common Device Name
MOTOR HANDPIECE MAX. 6000RPM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key20347489
Report Number9611102-2024-00032
Device Sequence Number7880180
Product Code GEY
UDI-Device Identifier04055207017982
UDI-Public04055207017982
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8564021
Device Catalogue Number8564.021
Device Lot Number1101004715
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART ID: 2304.007 - MOTOR CONTROL UNIT 2304
Outcome Attributed to Adverse Event Other;
Patient SexUnknown